Alert archive / California / Flash Flood Warnings in 2006
Flash Flood Warning 5, NWS Las Vegas, NV
NWS Las Vegas, NV issued this flash flood warning at Jul 3, 2006, 2:21 PM PDT for San Bernardino County, California. It was in force for 114 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 3, 2006, 2:21 PM PDT (21:21 UTC)
- Expired
- Jul 3, 2006, 4:15 PM PDT
- In force
- 114 min
- Issued by
- NWS Las Vegas, NV
- Area
- Counties, with a storm outline in the text
County San Bernardino County, CA
The radar
The Santa Ana Mts radar (KSOX), 146 km from the middle of the area, began a volume at 21:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
San Diego, CA (KNKX), launched 12:00Z, 9.4 hours before the alert went out and 181 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2171 m above ground
- 0-6 km bulk shear
- 4 kt
- 0-1 km storm-relative helicity
- -15 m²/s²
- 0-3 km storm-relative helicity
- 40 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS55 KVEF 032121 FFWVEF CAC071-032315- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE LAS VEGAS NV 221 PM PDT MON JUL 3 2006 THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A * FLASH FLOOD WARNING FOR... SOUTH CENTRAL SAN BERNARDINO COUNTY IN SOUTHEAST CALIFORNIA... * UNTIL 415 PM PDT. * AT 211 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED VERY HEAVY RAIN FROM A THUNDERSTORM OVER THE WARNED AREA. * LOCATIONS IMPACTED INCLUDE...TWENTYNINE PALMS. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. TURN AROUND...DONT DROWN. A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING. IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY. DO NOT ATTEMPT TO CROSS SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY AUTOMOBILE. TURN AROUND...DONT DROWN. LAT...LON 3411 11616 3410 11600 3420 11601 3421 11616 $$ SC
1 follow-up statement
000 WGUS75 KVEF 032224 FFSVEF FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE LAS VEGAS NV 319 PM PDT MON JUL 3 2006 CAC071-032229- SAN BERNARDINO CA- 319 PM PDT MON JUL 3 2006 ...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR SOUTH CENTRAL SAN BERNARDINO COUNTY... NATIONAL WEATHER SERVICE RADAR ESTIMATED RAINFALL TOTALS IN EXCESS OF TWO INCHES BETWEEN 145 PM AND 245 PM ON THE NORTH SIDE OF TWENTY NINE PALMS. ALTHOUGH HEAVY RAINS ARE STILL OCCURRING ALONG HIGHWAY 62 EAST OF THE TWENTY NINE PALMS AIRPORT...NO MAJOR FLOODING HAS BEEN REPORTED IN TWENTY NINE PALMS AND THEREFORE THE FLASH FLOOD WARNING HAS BEEN CANCELLED. LAT...LON 3411 11616 3410 11600 3420 11601 3421 11616 $$ SC
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this flash flood warning went out at Jul 3, 10:25 AM PDT, 3 hours 56 minutes earlier.
Area forecast discussion, Jul 3, 10:25 AM PDT, 3 hours 56 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LAS VEGAS NV 1025 AM PDT MON JUL 3 2006 .SYNOPSIS...HIGH PRESSURE ALOFT WILL BE STRETCHED ACROSS SOUTHERN CALIFORNIA INTO NORTHWEST ARIZONA THROUGH MIDWEEK. MOISTURE TRAPPED UNDER THE HIGH WILL LEAD TO ISOLATED TO SCATTERED THUNDERSTORMS OVER EASTERN NEVADA...NORTHWEST ARIZONA AND SOUTHEAST CALIFORNIA. && .UPDATE...MOIST AND UNTABLE AIR MASS OVER ROUGHLY THE EASTERN HALF OF THE FORECAST AREA TODAY WITH ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS EXPECTED. QUITE A BIT OF CLOUD COVER AROUND THIS MORNING AND FORECAST WAS UPDATED EARLY THIS MORNING TO ACCOUNT FOR THAT IN SEVERAL ZONES. LOOKS LIKE TEMPERATURES MAY STAY DOWN DUE TO THIS CLOUD COVER AND WILL UPDATE TO LOWER MAX TEMPS FOR SOME ZONES TODAY. PRECIPITATION FORECAST LOOKS PRETTY GOOD. LOOKING AHEAD...12Z GFS REALLY GOING GANGBUSTERS TONIGHT WITH A LITTLE LOW MOVING NORTH THROUGH MOHAVE COUNTY AND INDICATIONS OF A VERY MOIST AIR MASS AND HEAVY RAIN. MAY ISSUE FLASH FLOOD WATCH LATER TODAY FOR TONIGHT IN MOHAVE COUNTY AND POSSIBLY CLARK AND LINCOLN COUNTIES. WILL TAKE A LITTLE MORE TIME TO EVALUATE THIS THREAT AND MAKE A FINAL DECISION THIS AFTERNOON. && .PREVIOUS DISCUSSION...333 AM PDT MON JUL 3 2006 .SHORT TERM...FOR THE THIRD CONSECUTIVE NIGHT NOCTURNAL STORMS STILL GOING ON ACROSS EASTERN LINCOLN/CLARK AND MOHAVE COUNTIES. AS WITH THE PREVIOUS TWO NIGHT MOST STORMS SHOULD DIMINISH AROUND SUNRISE BUT WOULD EXPECT A FEW TO LINGER INTO THE MORNING ACROSS MOHAVE COUNTY. 00Z/06Z NAM BACKED OFF ON ANY THOUGHT OF DRYING DURING IMMEDIATE TIMEFRAME (TODAY/TONIGHT). NAM STILL SHOWS SOME DRYING BY WEDNESDAY BUT NOT NEARLY AS AGGRESSIVE AS PREVIOUS RUNS. GFS/NAM MIDLEVEL STREAMLINE ANALYSIS DEPICTS CYCLONIC TWIST OVER NORTH CENTRAL ARIZONA EARLY THIS MORNING WITH MODELS SLOWLY DRIFTING FEATURE NORTHWEST TOWARD SOUTHERN NEVADA THIS AFTERNOON. MODELS KEEP FEATURE OVER SOUTHERN NEVADA/NORTHWEST ARIZONA OVERNIGHT AND WOULD EXPECT ANOTHER NOCTURNAL LIGHTNING DISPLAY. FEATURE FINALLY GETS KICKED NORTHEAST INTO UTAH TUESDAY NIGHT. MOISTURE/LIMITED INSTABILITY REMAIN ACROSS LINCOLN/CLARK/MOHAVE AND EASTERN SAN BERNARDINO COUNTY WEDNESDAY. DID LOWER HIGH TEMPERATURES ACROSS THE EASTERN HALF OF THE FORECAST AREA TODAY AND TUESDAY AS BELIEVE THERE WILL BE MORE CLOUD COVER. .LONG TERM...NOT MUCH CHANGE IS IN STORE FOR THE AREA THURSDAY THROUGHOUT MONDAY AS MODELS CONTINUE TO DEPICT FLATTENING OF THE RIDGE OVER THE WRN CONUS DURING THE EXTENDED FCST PERIOD. POPS WILL BE LIMITED TO THE EXTREME EASTERN EDGE OF THE CWA WHERE MODELS HINT AT THE PRESENCE OF LOW/MID LVL MOISTURE ACROSS NRN AZ. THE REST OF THE CWA WILL BE MOSTLY SUNNY TO PARTLY CLOUDY IN DRY SW FLOW. LITTLE CHANGE IN TEMPERATURES...WITH TEMPS REMAINING NEAR NORMAL THROUGHOUT THE PERIOD...MINIMAL CHANGE TO HGT/THICKNESS VALUES EXPECTED. INTERESTING TO NOTE...THE END OF THE GFS RUN INDICATING AN UPR LVL LOW BEGINNING TO DEVLP AROUND 130W/30N NEXT MONDAY MORNING...WILL BE CURIOUS TO SEE WHETHER FUTURE MODEL RUNS ARE CONSISTENT WITH THIS SOLUTION. && .AVIATION...SCATTERED SHOWERS AND THUNDERSTORMS CAN BE EXPECTED AROUND THE AREA TODAY THROUGH TONIGHT...ESPECIALLY EAST OF KLAS. OUTFLOW BOUNDARIES FROM STORMS MAY CAUSE ERRATIC AND GUSTY WINDS AT TIMES. TAFS AND TWEBS ADEQUATELY DESCRIBE EXPECTED WEATHER CONDITIONS FOR AREA TERMINALS. SEE TAFS FOR KLAS...KVGT...KDRA...KBIH...KDAG...KEED. AVIATION DISCUSSION NOT UPDATED FOR AMENDED TAFS. && .VEF WATCHES/WARNINGS/ADVISORIES... .NV...NONE. .AZ...NONE. .CA...NONE. HARRISON/PIERCE/KENNEDY
The office that day
Everything else NWS Las Vegas, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 2, 8:26 PM PDT | Severe Thunderstorm Warning | VEF | San Bernardino | 49 min |
| Jul 3, 12:59 PM PDT | Severe Thunderstorm Warning | VEF | San Bernardino | 31 min |
| Jul 3, 1:30 PM PDT | Severe Thunderstorm Warning | VEF | San Bernardino | 30 min |
Nearby
Flash Flood Warnings in California, 2006Every flash flood warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.